MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; STERNAL PLATE

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; STERNAL PLATE
Model Number 24-025-50-09
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 12/21/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Patient's thoracic plate broke near the xiphoid and was explanted.The other implanted plates remained intact and allowed for healing.Patient presented co pain and rubbing.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscope inspection of the plate returned.Tensile cracks were observed under the stereo microscope.Further observation determined there were no indications of material or manufacturing defects.The device history records could not be reviewed since no lot number was provided.The results of the investigation conclude that the root cause for the breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE THORACIC
Common Device Name
STERNAL PLATE
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6230672
Report Number9610905-2016-00062
Device Sequence Number13643888
Product Code HRS
UDI-Device Identifier00888118031891
UDI-Public(01)00888118031891
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number24-025-50-09
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient Weight145